Alert archive / Indiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 71, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 30, 1997, 7:40 PM CDT for Warrick County, Indiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 1997, 7:40 PM CDT (00:40 UTC)
- Expired
- Apr 30, 1997, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Warrick County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 8:00 PM CDT | Hail 0.75 | Newburgh, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:30 PM CDT | Tornado Watch | SPC | 6 hr |
| Apr 30, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
648 WUUS1 KPAH 010041 RRA SVRPAH INC173-010130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 740 PM CDT WED APR 30 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST INDIANA ...WARRICK COUNTY A SEVERE THUNDERSTORM IS EXPECTED TO MOVE THROUGH OR NEAR BOONEVILLE AROUND 8 PM CDT. THE MAIN THREAT IS LARGE HAIL AND DAMAGING WINDS. AT 740 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES EAST OF EVANSVILLE NEAR NEWBURGH. MOVEMENT WAS NORTHEAST AT 40 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. SPODEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:17 PM CDT, 6 hours 23 minutes earlier.
Area forecast discussion, Apr 30, 1:17 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT WED APR 30 1997 INITIAL FORECAST PROBLEM IS COLD FRONT MOVING ACROSS MISSOURI AT 17Z. MORNING RAOBS AND RUC DATA INDICATE STRONG CAPPING OVER THE REGION SHOULD WEAKEN AS DAYTIME HEATING AND WARM MOIST ADVECTION CONTINUE. 700 MB COOLING IS PROGGED TO BEGIN LATE THIS AFTERNOON...WHICH WOULD ERASE THE CAP AROUND THE TIME OF FRONTAL PASSAGE. KLSX RADAR AT 18Z SHOWS INTENSE CONVECTION OVER NE MISSOURI. WILL HAVE TO MONITOR FOR MORE CONVECTION DEVELOPING SOUTHWARD THIS AFTERNOON AND EVENING. HIGHER CHANCE OF STORM DEVELOPMENT SHOULD BE TO THE NORTH...WHERE CAP IS WEAKER AND DYNAMIC FORCING WILL BE STRONGER. FRONTAL PASSAGE SHOULD BE AROUND 02Z AT KPAH AND 03-04Z AT KEVV. THIS SHOULD END THUNDERSTORM THREAT. COLD AIR ADVECTION BEHIND FRONT IS FAIRLY IMPRESSIVE. NGM BRINGS 850 ZERO DEGREE ISOTHERM DOWN TO KEVV BY 12Z THURSDAY. HOWEVER...THE ATMOSPHERE SHOULD REMAIN WELL MIXED AS BOUNDARY LAYER WINDS STAY AROUND 20 KNOTS OVERNIGHT. FWC AND FAN INDICATE UPPER 40S FOR LOWS TONIGHT...WHICH LOOKS REASONABLE. SURFACE HIGH PRESSURE WILL CROSS THE FA THURSDAY...ENDING THE COLD ADVECTION. NGM EVEN HINTS AT RETURN FLOW BY 00Z FRIDAY. TEMPS SHOULD RECOVER NICELY WITH STRONG SOLAR HEATING AND NEUTRAL TEMP ADVECTION. FAN/FWC HIGHS APPEAR IN THE BALLPARK. MY
In the hours before
Local storm report, Apr 30, 7:20 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
720 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM LOWES KY WIND DAMAGE
04/30/97 GRAVES POWER LINES DOWN
0700 PM LEDBETTER KY 55 MPH TSTM GUST
04/30/97 LIVINGSTON
0718 PM CALVERT CITY KY 55 MPH TSTM GUST
04/30/97 MARSHALL
RLSLocal storm report, Apr 30, 7:22 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
720 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM LOWES KY WIND DAMAGE
04/30/97 GRAVES POWER LINES DOWN
0700 PM LEDBETTER KY 55 MPH TSTM GUST
04/30/97 LIVINGSTON
0718 PM CALVERT CITY KY 55 MPH TSTM GUSTt
04/30/97 MARSHALL
RLSLocal storm report, Apr 30, 7:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM REIDLAND KY 65 MPH TSTM GUST
04/30/97 MCCRACKEN REPORTED BY NWS EMPLOYEE
SHANKLINLocal storm report, Apr 30, 7:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM | REIDLAND KY 65 MPH TSTM GUST
04/30/97 MCCRACKEN REPORTED BY NWS EMPLOYEE
SHANKLINLocal storm report, Apr 30, 7:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
735 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0728 PM CALVERT CITY KY 65 MPH TSTM GUST
04/30/97 MARSHALL REPORTED BY DES/RESCUE SQUAD
SHANKLINLocal storm report, Apr 30, 7:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
735 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0728 PM CALVERT CITY KY 65 MPH TSTM GUST
04/30/97 MARSHALL REPORTED BY DES/RESCUE SQUAD
SHANKLINThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:02 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 43 min |
| Apr 30, 7:18 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike | 42 min |
| Apr 30, 7:28 PM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 47 min |
| Apr 30, 8:05 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.